Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 18, 2001, 5:10 AM MDT for Corson County, South Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 5:10 AM MDT (11:10 UTC)
- Expired
- Jun 18, 2001, 6:15 AM MDT
- In force
- 65 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:30 AM MDT | Hail 1 | Keldron, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:00 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
446 WUUS53 KABR 181110 SVRABR SDC031-181215- /NEW.KABR.SV.W.0106.181110-181215/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 510 AM MDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 615 AM MDT * AT 510 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF KELDRON...OR ABOUT 17 MILES SOUTHEAST OF LEMMON...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KELDRON...SHAMBO RANCH AROUND 515 AM MDT MORRISTOWN AROUND 520 AM MDT WATAUGA AROUND 530 AM MDT BLACK HORSE...KLEIN RANCH...MCINTOSH AROUND 540 AM MDT BULLHEAD...WALKER AROUND 555 AM MDT MCLAUGHLIN AROUND 610 AM MDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4594 10199 4550 10199 4549 10071 4593 10072 HARDING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:20 AM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 18, 3:20 AM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 320 AM CST MON JUN 18 2001 PROBLEM OVERNIGHT AND TODAY IS SVR TSTMS AS SFC LOW MOVES NE ACROSS SOUTH DAKOTA. ACTIVITY IN SOUTHERN ZONES...SPREADING EAST. EXTENSIVE CLD SHIELD ACROSS CWA. LOW MOVES OFF TO EAST WITH TIGHT GRAD DEVELOPING BEHIND FRONT. THUNDERSTORMS THREAT SLOWLY DECREASING OVER WESTERN ZONES THROUGH DAY. GENERALLY WEST FLOW ALF TODAY. LIFT ACROSS NORTHERN PART OF STATE CONTS...THOUGH LACK OF MSTR SHOLD LIMIT CONVECTION. UPPER RDG DEVELOPING TO WEST...BRINGING NORTHWEST FLOW LATER IN WEEK. .ABR...NONE. MARSHALL
In the hours before
Local storm report, Jun 18, 2:23 AM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
323 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM 4 S KENNEBEC SD 1.25 INCH HAIL
06/18/01 LYMAN REPORTED BY
SPOTTERS
0235 AM MILLER SD .75 INCH HAIL
06/18/01 HAND REPORTED BY LAW
ENFORCEMENT
APLocal storm report, Jun 18, 2:25 AM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
325 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM 4 S KENNEBEC SD 1.25 INCH HAIL
06/18/01 LYMAN REPORTED BY
SPOTTERS
0235 AM MILLER SD .75 INCH HAIL
06/18/01 HAND REPORTED BY LAW
ENFORCEMENT
APThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:35 PM MDT | Severe Thunderstorm Warning | ABR | Jones | 55 min |
| Jun 18, 12:16 AM MDT | Severe Thunderstorm Warning | ABR | Lyman | 59 min |
| Jun 18, 1:38 AM MDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 37 min |
| Jun 18, 3:59 AM MDT | Severe Thunderstorm Warning | ABR | Buffalo | 46 min |
| Jun 18, 3:20 PM MDT | Tornado Warning | ABR | Spink | 25 min |
| Jun 18, 3:46 PM MDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 29 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.